MAUDE Adverse Event Report: COVIDIEN (IRVINE) SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4044
Medical Device Problem Codes Difficult to Remove (1528); Component or Accessory Incompatibility (2897); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Occlusion (1984); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician used one silverhawk to treat a non-tortuous and non-calcified lesion.The device was removed from its packaging and inspected with no issues noted.On attempting to remove the device, the non-mdt guidewire prolapsed between the nosecone and the sheath causing the device to become stuck.The physician made multiple attempts to remove the device, eventually causing the distal tip of the device to break off.The tip migrated down the peroneal of the patient resulting in an occluded peroneal artery.It was reported that no attempts were made to remove the detached tip and that the device fragment was left in the patient.No other patient injury was reported.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: the silverhawk device was returned, along with the detached cutter driver.The silverhawk was inspected and noted the distal clear end of the distal assembly was curved upwards.Dried blood was noted within the lumen of the laser drilled end.The rotating distal tip was not attached to the distal assembly.The tip was broken off from the laser drilled tip body.The silverhawk guidewire tubing was inspected and observed a zipper tear from the proximal end of the tubing, through to the end at the distal tip.No other damages to the returned device were noted.Attempts to back-load and front-load a 0.014" guidewire from the lab were unsuccessful due the zipper tearing.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6676769
Report Number2183870-2017-00280
Device Sequence Number1971290
Product Code MCW
UDI-Device Identifier00821684074107
UDI-Public00821684074107
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2018
Device Catalogue NumberP4044
Device Lot NumberA388883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Initial Date Received by Manufacturer 06/02/2017
Supplement Date Received by Manufacturer06/02/2017
08/28/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date09/07/2017
09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient Weight136